I had surgery to remove my endo and was told my the doc that he wanted me to start taking lupron to put me into menapause. He stated I would just have the normal menapause side effects and should not have any problems. He told me I will need to have a shot every month for 6 months and then I will not need any more shot and will be in menapause. does anyone know anything about this. The post that I have read are people taking this and still having periods, getting pregnant etc...I don't understand how this will put me into menapause?
The reason some of us do Lupron during fertility treatments and still can get periods is that we are given and EXTREMELY small dose compared to what you would be given. It is used during fertility treatments because one shot is used to stimulate the ovaries to produce more follicles/eggs, and a TINY amount of lupron is given everyday to suppress the ovaries and keep them from releasing the eggs until they want them to be released for whatever procedure is being done. Then the lupron is stopped when they are ready to proceed with the procedure (IVF/IUI).
P.S. - I have endo too and was told I should try lupron, but I wanted to wait til I could have a baby. There is an endometriosis forum on this site as well (you've probably been there, but I thought I'd mention it in case you didn't know) - and I think there are several ladies there doing lupron treatments so you may be able to find out more about what it's like. Good luck to you!
I just finished a 3 month cycle of Lupron for endometriosis as well. i did have a little weight gain, hot flashes and night sweats. those haven't really gone away and it's been almost 2 months since my last shot. I would not say whether or not someone should do this or not. I did it, but it's hard to tell if it helped or not. I have not had a period yet. But, my ultrasound is still showing large cysts even after the lupron and a 2nd laparoscopy. not sure if this helps, but the amount of lupron they will give you for your endo is different than for fertility and for a longer period.
Hey there. I too was put into lupron for 6 months for endo treatment, at that time I was not ttc, but my CA125 was on 124. I'll share my story with you:
I was 26 years old at 108lbs. Started on lupron in october one each month, first month gain 10lbs doc advice me to keep a diet..the diet helped not gain anymore, but never lost the 10lbs. My thighs got huge, hot flashes, irritability and just about everything symptom of a menapuase. On march was my last shot...my period re-started on June (it takes about 2 months to get the lupron out of your sistem)
Results: for about a year my period were painfree, the doc advice me to start ttc because I had a better chance to conceive since my CA125 were low at 19. didn't conceive, didn't loose the weight with excersice and diet, just got down to 112 but right back again. As of now my CA125 is about 70 and about just a month ago got my first BFP but I had m/c really early. I don't think I would do the lupron agian.
I have a friend that went thru 3 years of ttc and many IUI and didn't get pregnant, had a surgery to remove the endo and was advice to have lupron, she decided not to and 2 months later got PREGNANT and she's having a girl on wednesday.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.